MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS

ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS
Model Number VT585
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown, not provided.Device manufacture date: unknown, not provided.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a piece of fiber was noticed while injecting viscoelastic healon into the patient's eye.Reportedly, the fiber was removed from the eye.No further information was provided.
 
Additional Manufacturer Narrative
A piece of foam dressing sealed in a plastic sample jar was returned for evaluation.No product unit and no other unit packaging was returned.Visual evaluation could not confirm the presence of the fiber as reported by the customer.The source of the fiber cannot be determined based on the return.A review of the records was performed.There were no procedural nonconformities or interventions in the manufacturing of the lot that would indicate an elevated potential for particulates in the product solution.There were no similar particulate complaints for the lot number at the time of this review.Review of components used to manufacture the lot show no complaint trends for the syringe, stopper, or cannula (b)(4) lots.No manufacturing root cause could be determined.Review of the customer return could not confirm the presence of the reported particulate.The review indicates the lot was manufactured per procedure and meets the product specifications.Based on the results of the investigation, no quality product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that there was no patient injury.Also the manufacturing and expiration dates were received.Therefore added: expiration date: 10/31/2018.Device manufacture date 11/21/2016.(b)(4).All pertinent information available to abbott medical optics has been submitted.

Brand Name
HEALON ENDOCOAT
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6658991
Report Number3004750704-2017-00052
Device Sequence Number1286043
Product Code LZP
UDI-Device Identifier05050474547063
UDI-Public(01)05050474547063(17)181031(10)026479
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P110007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2018
Device Model NumberVT585
Device Catalogue NumberVT585U
Device Lot Number026479
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer07/10/2017
08/01/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date08/02/2017
08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1